# SDR CA110317003

- Difficulty date: March 9, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 752 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: R, A

## Discrepancy

(CAN) PILOT REPORTED LOUD BANG & SUBSEQUENT ENG FAILURE.  AUTO-ROTATED TO OPEN FIELD WITH NO DAMAGE TO THE AIRFRAME DURING THE LANDING.  ACFT WAS REMOVED FROM THE FIELD & TRANSPORTED FOR FURTHER INVESTIGATION.  ACFT PANELS WE REMOVED & A LARGE HOLE IN THE CRANKCASE WAS OBSERVED BY THE NR 3 CYLINDER INTAKE LIFTER BORE.  LARGE PIECES OF CRANKCASE DEBRIS WERE FOUND LYING ON TOP OF THE ENG CASE ABOVE THE NR 2 CYLINDER AREA.  MFG HAS BEEN ADVISED & A FIELD SERVICE REP IS COMING TO INVESTIGATE THE FAILURE AT OUR LOCATION.
